Thunderstorm Wind, Rapides
- When
- July 21, 8:15 PM CST
- Where
- Rapides County, 5 mi NE of Gardner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.300, -92.617
Trees were blown down near the post office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down near the post office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 21, 7:52 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 852 PM CDT THU JUL 21 2005 .DISCUSSION...BROKEN BAND OF TSTMS CURRENTLY DIVING SOUTH THROUGH CENTRAL LOUISIANA. UNSURE OF EXACTLY HOW FAR SOUTH IT WILL MANAGE TO GET GIVEN OUTFLOW HAS ALREADY RACED AHEAD OF THE CONVECTION PER KPOE 88D. ALSO HAVE TSTMS SINKING SW INTO SOUTH CENTRAL AREAS. WILL INCREASE POPS AND WORD COVERAGE VS PROBABILITY FOR NORTHERN AND EASTERN TIERS OF LOUISIANA PARISHES. WILL ALSO ADJUST FORECAST LOWS TO THE NORTH GIVEN TEMPERATURE DROP AT KIER. && .PREV DISCUSSION... (ISSUED 223 PM CDT THU JUL 21 2005) LOOKS LIKE THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ABOVE NORMAL FRIDAY AND SATURDAY DUE TO THE PRESENCE OF AN UPPER LEVEL DISTURBANCE NEAR THE FORECAST AREA. AFTER THAT CHANCES OF RAIN SHOULD BE NEAR SEASONAL NORMALS AS SURFACE HIGH PRESSURE CONTINUES TO EXTEND WEST OVER THE AREA PRODUCING A LOW LEVEL SOUTH TO SOUTHEASTERLY FLOW. AVIATION... MAINLY VFR EXCEPT FOR A CHANCE OF THUNDERSTORMS THIS AFTERNOON. MARINE... SEAS SHOULD CONTINUE TO DECREAS TONIGHT AND RELATIVELY LOW SEAS AND MODERATE TO WEAK WINDS SHOULD PERSIS FRIDAY INTO TUESDAY. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT THU JUL 21 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 221100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR... ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...AB BEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT SCATTERED MID-MORNING AND AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE FORECAST AREA. COVERAGE SHOULD BE GREATER THAN THAT SEEN YESTERDAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...RAIN WITH THUNDERSTORMS WILL BECOME LIKELY FRIDAY DUE TO UPPER LEVEL DISTURBANCES MOVING THROUGH OUR MOIST TROPICAL ATMOSPHERE. CHANCES WILL DECREASE OVER THE WEEKEND AS THE RIDGE TO THE EAST BUILDS IN. SEVERE WEATHER IS NOT EXPECTED...BUT THE COMBINATION OF TEMPERATURES IN THE MID 90S AND RELATIVE HUMIDITY VALUES AROUND 55 TO 65 PERCENT WILL LEAD TO HEAT INDEX VALUES APPROACHING 110 DEGREES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 525 PM CDT THU JUL 21 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-220020- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY... CAMERON AND ALEXANDRIA ...TROPICAL FUNNEL CLOUDS POSSIBLE... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS RECEIVED REPORTS OF FUNNEL CLOUDS IN CALCASIEU PARISH NEAR WESTLAKE, AND IN VERMILION PARISH JUST WEST OF KAPLAN. A VERY TROPICAL AIR MASS, COMPLETE WITH HIGH HUMIDITIES AND LIGHT WINDS, IS IN PLACE ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. THESE VERY TROPICAL CONDITIONS CAN GENERATE FEATURES CALLED TROPICAL FUNNEL CLOUDS, WHICH MAY FORM NEAR DEEPENING CUMULUS CLOUDS. OCCASIONALLY THESE FEATURES DO REACH THE GROUND AND MAY CAUSE MINOR DAMAGE. HOWEVER, ON AVERAGE, THESE TROPICAL FUNNEL CLOUDS ARE SHORT LIVED AND DO NOT REACH THE GROUND. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND ISSUE ADDITIONAL STATEMENTS OR WARNINGS IF NECESSARY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463413.